MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 25MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CIRCULAR MECH XL SEAL 25MM; STAPLE, IMPLANTABLE
Model Number ECS25B
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a roux-en-y while opening the device it was discovered that the accessory trocar was damaged.A new device was used to complete the case with no patient consequences.There was a 4-minute delay in the surgery.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Batch # 975a85.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the ecs25b device arrived with no apparent damage with anvil missing, staples present and with no washer present.Further analysis shows scratches on the green ancillary trocar and the tip was damaged.It is possible that the damage on the ancillary was due to an improper handling of the ancillary trocar from the staple retainer.In addition, a new washer and a test anvil was placed on the device, and it was tested for functionality.It fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.It is possible that the damaged on the ancillary was due to an improper removal of the ancillary trocar from the staple retainer.Please reference the instruction for use for more information.It should be noted that to detach the ancillary trocar it should be rotated 45 degrees in the anvil shaft so that the finger notches are perpendicular to the locking springs (unlocked position).Utilizing the finger notches, pull the ancillary trocar out of the anvil shaft.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 975a85, and no non-conformances were identified.

Brand Name
CIRCULAR MECH XL SEAL 25MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key16005161
Report Number3005075853-2022-08750
Device Sequence Number5619987
Product Code GDW
UDI-Device Identifier10705036022923
UDI-Public10705036022923
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECS25B
Device Catalogue NumberECS25B
Device Lot NumberX95V40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2022
Initial Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown